MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No code available - vessel spasm.Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id # (b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), vessel spasms occurred.The target lesions were located in the superficial femoral artery (sfa) and the ostial and distal anterior tibial (at) artery.It was reported that throughout the procedure vessel spasms occurred.Vasodilators were administered to resolve the spasms.Following treatment with the oad, the device became stuck on the guide wire.The oad and guide wire were removed and the lesion was rewired.Balloon angioplasty was performed and the patient was in stable condition following the procedure.
 
Additional Manufacturer Narrative
Corrected fields: d4, h4 h6: results code: 4247 - suggested code is biological material present on device.The reported oad was returned for analysis with the guide wire engaged in the device.Detailed analysis revealed adhered biological material on the driveshaft, crown, and on the guide wire located at the driveshaft tip bushing.Significant resistance was felt removing the guide wire from the handle assembly.There was no additional adhered biological material observed on the guide wire shaft.There was no other damage observed with the oad, guide wire, or spring tip that would have contributed to the reported event or the reported vessel spasms experienced during the procedure.During functional analysis, the returned guide wire was unable to be reloaded through the area of adhered biological material.The driveshaft was stretched distally to expose the embedded biological material within the driveshaft and crown section.This section of the driveshaft was removed and the guide wire was then able to pass through the handle assembly.The biological material adhering to the driveshaft and guide wire shaft could have contributed to the oad becoming stuck on the wire.Examination in the areas of the adhered tissue did not reveal any damage that would have contributed to the accumulation and the exact root cause of accumulating tissue remains unknown.When tested the device spun during all three speeds and functioned as intended with no abnormalities observed.At the conclusion of the device analysis investigation, the reported event of the device getting stuck on the guide wire was confirmed, however, we were unable to determine the root cause of the reported vessel spasms.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.A review of the guide wire lot number could not be performed as the lot number remains unknown.Csi id # (b)(4).Additional manufacturer narrative: a request was received 3 march 2020 to resubmit this report since the original submission (sent on 10 april 2018) included an inadvertently truncated mfr.Report number.See attached correspondence.The report is being re-submitted with as much of the original information as possible; however, the available h6 codes have since been updated.The original codes provided in the report were: method code(s): 38-34-84.Result code(s): 3049-463.Conclusion code(s): 77.It is currently unknown by csi staff what the original h6 codes entailed.Csi's current coding for these findings is represented in h6.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7382838
Report Number3004742232-2018-00085
Device Sequence Number16452109
Product Code MCW
UDI-Device Identifier10852528005275
UDI-Public(01)10852528005275(17)190930(10)203457
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2019
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP¿200SOLID145
Device Lot Number210715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR